Stresses in a Spherical Shell With a Circular Elastic Inclusion

[+] Author and Article Information
P. Prakash, K. P. Rao

Dept. of Aeronautical Engineering, Indian Institute of Science, Bangalore, India

J. Pressure Vessel Technol 96(3), 228-233 (Aug 01, 1974) (6 pages) doi:10.1115/1.3454172 History: Received March 25, 1974; Online October 25, 2010


The problem of a circular elastic inclusion in a thin pressurized spherical shell is considered. Using Reissner’s differential equations governing the behavior of a thin shallow spherical shell, the solutions for the two regions are obtained in terms of Bessel and Hankel functions. Particular cases of a rigid circular inclusion free to move with the shell and a clamped rigid circular inclusion are also considered. Results are presented in nondimensional form which will greatly facilitate their use in the design of spherical shells containing a rigid or an elastic inclusion.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In